Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 25, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 5, 2021, 2:30 PM MDT for 12 counties in Montana. It took effect at Sep 6, 2021, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 2:30 PM MDT (20:30 UTC)
- In effect from
- Sep 6, 2021, 9:00 AM MDT
- Expired
- Sep 6, 2021, 8:45 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS85 KGGW 052030 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 230 PM MDT Sun Sep 5 2021 MTZ120-122-134>137-061100- /O.UPG.KGGW.FW.A.0020.210906T1800Z-210907T0300Z/ /O.NEW.KGGW.FW.W.0025.210906T1500Z-210907T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 230 PM MDT Sun Sep 5 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity values and gusty winds, which is in effect from 9 AM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...9AM Monday morning through 9PM Monday evening. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...From the mid 70s to near 90. * IMPACTS...New fire starts will spread rapidly to the east southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
159 WWUS85 KGGW 060807 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 207 AM MDT Mon Sep 6 2021 MTZ120-122-134>137-062300- /O.CON.KGGW.FW.W.0025.210906T1500Z-210907T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 207 AM MDT Mon Sep 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...9AM Monday morning through 9PM Monday evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the 80s. * IMPACTS...New fire starts will spread rapidly to the east southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
646 WWUS85 KGGW 062019 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 219 PM MDT Mon Sep 6 2021 ...FIRE WEATHER CONCERNS THROUGH THIS EVENING... MTZ120-122-134>137-070300- /O.CON.KGGW.FW.W.0025.000000T0000Z-210907T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 219 PM MDT Mon Sep 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...through 9PM this evening. * WINDS...From the northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the mid to upper 80s. * IMPACTS...New fire starts would spread rapidly to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
076 WWUS85 KGGW 070245 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 845 PM MDT Mon Sep 6 2021 MTZ120-122-134>137-070345- /O.CAN.KGGW.FW.W.0025.000000T0000Z-210907T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 845 PM MDT Mon Sep 6 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. As night has fallen, winds have calmed down and humidity has risen across the region, therefore the Red Flag Warning is cancelled. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 5, 10:52 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 5, 10:52 AM MDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1052 AM MDT Sun Sep 5 2021 Updated aviation section. .DISCUSSION... Morning update... Today will be a spotty elevated fire weather day primarily in southwestern fire weather zones (basically Garfield, Petroleum, and southwestern Phillips Counties) with spots getting winds greater than relative humidity values this afternoon. Decided against going ahead and issuing a headline for this since the western half to three-quarters of the CWA got wetting rains recently and finally greened up in the last week or so. This is covered in the existing fire weather forecast, and nothing of consequence has changed from the previous thinking on this. Otherwise, it's still going to be very warm and dry for a while. Things that will get a look at for the afternoon package is fire weather conditions tomorrow as well as conditions on Fort Peck Lake and the potential for a Lake Wind Advisory for Labor Day itself. 97 Previous discussion... Zonal flow will keep us dry Sunday with temperatures warming up a few degrees. Relative humidities will be drier but with winds not picking up too much during the afternoon have decided on holding off on any fire weather headlines. This will change on Monday as a trough skirts by to the north of us in Canada and drags a dry cold front through the area during the afternoon. This will kick the winds up high enough for fire weather concerns so in response have expanded our FIRE WEATHER WATCH to include the whole CWA, not just areas south of the Missouri River. Winds could also get close to Lake Wind Advisory criteria so future shifts will have to consider this as well. Northwesterly flow behind the front on Tuesday will bring a temporary dip of temperatures into the 70s and low 80s but this won't last long as an amplifying ridge over the Great Basin shifts to the east. This will bring temperatures back into the 80s to low 90s mark from Wednesday through Friday. Next chance at precip could come as soon as Friday afternoon as another trough moves into the area with precip chances continuing into the weekend, however confidence is low at this time on timing, placement and precip amounts. RMB && .AVIATION... FLIGHT CATEGORY: VFR WINDS: W 10-15kts with gusts to 20kts this afternoon, becoming light and variable tonight through Monday morning. Winds pick back up W-NW 15-25 kts with higher gusts on Monday afternoon, then becoming NW-N 5-15 kts Monday evening and Monday night. SYNOPSIS: Staying dry and relatively cloud free over the next couple days. The only exception to this rule would be some occasional haze from distant wildfires. RMB/97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for MTZ120-122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:31 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 30 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.